Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 14, 2021, 4:16 PM EDT for Somerset County, Pennsylvania. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 14, 2021, 4:30 PM EDT
- In force
- 14 min
- Issued by
- NWS State College, PA
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 99 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WWUS81 KCTP 142016
SPSCTP
Special Weather Statement
National Weather Service State College PA
416 PM EDT Mon Jun 14 2021
PAZ033-142030-
Somerset PA-
416 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
430 PM EDT...
At 416 PM EDT, Doppler radar indicated a strong thunderstorm near
Seven Springs, moving southeast at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Seven Springs.
LAT...LON 4006 7927 4009 7926 4010 7923 4012 7921
4011 7919 4013 7916 4010 7906 3993 7925
3999 7934
TIME...MOT...LOC 2016Z 293DEG 36KT 4010 7936
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:15 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 14, 2:15 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service State College PA 215 PM EDT Mon Jun 14 2021 .SYNOPSIS... Strong to severe thunderstorms are possible across the southern two-thirds of central Pennsylvania this afternoon into tonight. A couple of passing showers or brief thunderstorms are possible Tuesday afternoon. The weather pattern will dry out for midweek with noticeably cooler nights and less humidity. Temperatures will trend warmer into the weekend with showers and storms likely Friday into Saturday. && .NEAR TERM /THROUGH TONIGHT/... *Severe Thunderstorm Watch #269 in effect until 6PM EDT for a portion of south central PA *Severe Thunderstorm Watch #270 in effect until 9PM EDT for east-central PA 210PM/1810Z: New SVR Tstm watch #270 issued downstream of previous watch. So far, bowing segments have produced local wind damage (trees/wires down) from Elk to Clinton Counties. Expect mainly linear storm mode to support continued risk of damaging winds into the east-central/southeast part of the CWA through the afternoon/evening as low level lapse rates continue to steepen via diurnal heating. Previous Discussion Issued: 1236 PM EDT Mon Jun 14 2021 A fairly potent/vigorous mid-level trough trough will pivot through CPA during the near term period. Large scale forcing ahead of this feature will support thunderstorms, which have already organized into broken line across northwest PA from KBFD to just north of KBVI. Airmass ahead of the line is not overly moist and dewpoints have trended lower via boundary layer mixing. Vis sat does show some cumulus developing along the Alleghenies downstream of ongoing line of storms and SPC mesoanalysis shows eroding CIN. Despite weaker instability overall (and vs. yesterday), kinematic fields are stronger with strengthening mid-level winds, steep lapse rates, and 40-50kt effective bulk shear supporting primary damaging wind threat. Hires models show storms progressing NW to SE through the evening, but the evolution of coverage/intensity into the southeast zones is still uncertain. Convection may be sustained into early tonight owing to the amplification of the aforementioned shortwave and pool of richer BL moisture extending north of the Chesapeake Bay region. We will continue to monitor trends for a possible watch later today. Storms should weaken and shift to the east/exit the area after midnight. && .SHORT TERM /TUESDAY/... Mid level thermal trough crossing the state Tuesday, combined with the passage of a secondary cold front, should spark some scattered-numerous late morning/afternoon showers and perhaps a few low-topped TSRA. High temps will be similar to Monday's across the NW Mtns and likely about 2-4 deg f cooler elsewhere, which will be just a few deg below normal. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Clearing skies and quite chilly temps are in store for Tuesday night with mins well down into the 40s across the NW mtns, and low to mid 50s in the Central and Southern Valleys. Fair and cool weather Wednesday and Thursday, as Canadian high pressure builds in from the Great Lakes. Expect low humidity, mainly clear skies and temperatures averaging a few degrees below average, with Thursday morning potentially quite chilly directly under the surface high. Went below guidance a few degrees. Moderating temperatures are expected by late in the week, as the high passes off the coast and a return southwest flow develops. Increasing model spread/forecast uncertainty noted by next weekend regarding timing of a cold front. The prospects for showers appear relatively high with this feature, given strong forcing ahead of a deep upper trough. However, will keep POPs close to 40 pct due to timing uncertainty. ECENS and GEFS plumes indicate the best chance of showers/tstorms could be anywhere between Friday evening and Saturday evening. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 7 AM, not bad outside. Most areas VFR. Expect the morning and much of the afternoon to be VFR with mainly dry conditions. A strong upper level trough will move across the region later today, which will result in another round of showers and storms late afternoon into this evening. Some storms may contain gusty winds and heavy rain. Expect some showers to linger overnight, with MVFR and perhaps IFR conditions. Tuesday will feature another upper level trough, but is expected to be less active, given more dry air in place. Outlook... Tue...AM low cigs possible W Mtns. Wed-Thu...No sig wx expected. Fri...Mainly dry. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Lambert/Gartner LONG TERM...Watson/Gartner AVIATION...Martin
Hazardous weather outlook, Jun 14, 3:52 PM EDT, 24 minutes before
Hazardous Weather Outlook National Weather Service State College PA 352 PM EDT Mon Jun 14 2021 PAZ028-036-041-042-046-049>053-056>059-063>066-152000- Juniata-Franklin-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 352 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 270 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024>027-033>035-152000- Cambria-Blair-Huntingdon-Mifflin-Somerset-Bedford-Fulton- 352 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-037-045-152000- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Southern Clinton- 352 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 14, 2:52 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 ENE MCELHATTAN 41.18N 77.36W
06/14/2021 CLINTON PA FIRE DEPT/RESCUE
SEVERAL REPORTS OF TREES DOWN BETWEEN LOCK
HAVEN AND AVIS.
&&Local storm report, Jun 14, 3:09 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 1 E COLLOMSVILLE 41.15N 77.13W
06/14/2021 LYCOMING PA FIRE DEPT/RESCUE
SPORADIC TREES DOWN ACROSS NIPPENOSE VALLEY.
&&Local storm report, Jun 14, 3:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND DMG DRIFTWOOD 41.34N 78.13W
06/14/2021 CAMERON PA UTILITY COMPANY
TREES AND WIRES DOWN IN THE VICINITY OF
DRIFTWOOD.
&&Special weather statement, Jun 14, 4:10 PM EDT, 6 minutes before
Special Weather Statement National Weather Service State College PA 410 PM EDT Mon Jun 14 2021 PAZ018-019-142030- Northern Centre PA-Southern Centre PA- 410 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CENTRE AND SOUTHERN CENTRE COUNTIES UNTIL 430 PM EDT... At 409 PM EDT, Doppler radar indicated a strong thunderstorm over Black Moshannon State Park, moving east at 40 mph. Small hail and wind gusts up to 50 mph are possible. Locations impacted include... State College, Park Forest Village, Pleasant Gap, Stormstown, Lemont, Houserville, Pine Grove Mills, Port Matilda, Julian, Black Moshannon State Park, Unionville, Pennsylvania State University and University Park Airport. LAT...LON 4084 7823 4094 7815 4089 7774 4072 7788 TIME...MOT...LOC 2009Z 284DEG 36KT 4087 7808 KF
Local storm report, Jun 14, 4:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
413 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 3 E ORANGEVILLE 41.07N 76.35W
06/14/2021 COLUMBIA PA FIRE DEPT/RESCUE
SPORADIC REPORTS OF TREES DOWN AND TREES ON
WIRES IN NORTH CENTRE TOWNSHIP IN THE
VICINITY OF ROUTE 93.
&&Special weather statement, Jun 14, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
416 PM EDT Mon Jun 14 2021
PAZ033-142030-
Somerset PA-
416 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
430 PM EDT...
At 416 PM EDT, Doppler radar indicated a strong thunderstorm near
Seven Springs, moving southeast at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Seven Springs.
LAT...LON 4006 7927 4009 7926 4010 7923 4012 7921
4011 7919 4013 7916 4010 7906 3993 7925
3999 7934
TIME...MOT...LOC 2016Z 293DEG 36KT 4010 7936
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:10 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 35 min |
| Jun 13, 8:15 PM EDT | Special Weather Statement | CTP | Centre | 45 min |
| Jun 13, 8:30 PM EDT | Special Weather Statement | CTP | Huntingdon | 30 min |
| Jun 13, 8:41 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 64 min |
| Jun 13, 9:02 PM EDT | Special Weather Statement | CTP | Huntingdon | 43 min |
| Jun 13, 9:08 PM EDT | Areal Flood Advisory | CTP | McKean | 67 min |
| Jun 13, 9:38 PM EDT | Areal Flood Advisory | CTP | Centre | 82 min |
| Jun 13, 9:47 PM EDT | Areal Flood Advisory | CTP | Potter | 73 min |
| Jun 13, 10:58 PM EDT | Areal Flood Advisory | CTP | Centre | 2 hr |
| Jun 13, 11:04 PM EDT | Areal Flood Advisory | CTP | Huntingdon, Mifflin | 116 min |
| Jun 13, 11:04 PM EDT | Special Weather Statement | CTP | Juniata | 56 min |
| Jun 13, 11:56 PM EDT | Special Weather Statement | CTP | Perry | 34 min |
| Jun 14, 12:29 AM EDT | Special Weather Statement | CTP | Cumberland | 31 min |
| Jun 14, 12:37 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 38 min |
| Jun 14, 1:12 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 48 min |
| Jun 14, 11:36 AM EDT | Special Weather Statement | CTP | Warren | 39 min |
| Jun 14, 12:02 PM EDT | Special Weather Statement | CTP | Elk | 58 min |
| Jun 14, 12:47 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 73 min |
| Jun 14, 1:31 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 74 min |
| Jun 14, 1:53 PM EDT | Special Weather Statement | CTP | Centre | 37 min |
| Jun 14, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Union | 57 min |
| Jun 14, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Union | 57 min |
| Jun 14, 4:04 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 41 min |
| Jun 14, 4:10 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jun 14, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 50 min |
| Jun 14, 4:24 PM EDT | Special Weather Statement | CTP | Blair | 21 min |
| Jun 14, 4:43 PM EDT | Special Weather Statement | CTP | Blair | 47 min |
| Jun 14, 4:44 PM EDT | Special Weather Statement | CTP | Somerset | 16 min |
| Jun 14, 5:04 PM EDT | Special Weather Statement | CTP | Somerset | 26 min |
| Jun 14, 5:49 PM EDT | Special Weather Statement | CTP | Somerset | 26 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.